September  2018, 13(3): 479-491. doi: 10.3934/nhm.2018021

Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth

1. 

Department of Financial Engineering, Ajou University, Suwon, Korea

2. 

Manufacturing Technology Center, Samsung Electronics, Giheung, Korea

3. 

Department of Mathematics, Seoul National University, Seoul 08826, Republic of Korea

* Corresponding author: Yeonghun Youn

Received  November 2017 Revised  March 2018 Published  July 2018

We consider weak solutions to the equations of stationary motion of a class of non-Newtonian fluids which includes the power law model. The power depends on the spatial variable, which is motivated by electrorheological fluids. We prove the existence of second order derivatives of weak solutions in the shear thinning cases.

Citation: Hyeong-Ohk Bae, Hyoungsuk So, Yeonghun Youn. Interior regularity to the steady incompressible shear thinning fluids with non-Standard growth. Networks & Heterogeneous Media, 2018, 13 (3) : 479-491. doi: 10.3934/nhm.2018021
References:
[1]

E. Acerbi and G. Mingione, Regularity results for stationary electro-rheological fluids, Arch. Ration. Mech. Anal., 164 (2002), 213-259.  doi: 10.1007/s00205-002-0208-7.  Google Scholar

[2]

R. A. Adams, Sobolev Spaces, Academic Press, New York-London, 1975.  Google Scholar

[3]

D. ApushkinskayaM. Bildhauer and M. Fuchs, Steady states of anisotropic generalized Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 261-297.  doi: 10.1007/s00021-004-0118-6.  Google Scholar

[4]

H. Beirão da Veiga, Navier-Stokes Equations with shear-thickening viscosity. Regularity up to the boundary, J. Math. Fluid Mech., 11 (2009), 233-257.  doi: 10.1007/s00021-008-0257-2.  Google Scholar

[5]

M. BildhauerM. Fuchs and X. Zhong, On strong solutions of the differential equations modeling the steady flow of certain incompressible generalized Newtonian fluids, Algebra i Analiz, 18 (2006), 1-23.  doi: 10.1090/S1061-0022-07-00948-X.  Google Scholar

[6]

S.-S. Byun and J. Ok, On $W^{1, q(·)}$-estimates for elliptic equations of $p(x)$-Laplacian type, J. Math. Pures Appl., 106 (2016), 512-545.  doi: 10.1016/j.matpur.2016.03.002.  Google Scholar

[7]

S. Challal and A. Lyaghfouri, Second order regularity for the $p(x)$-Laplace operator, Math. Nachr., 284 (2011), 1270-1279.  doi: 10.1002/mana.200810285.  Google Scholar

[8]

F. Crispo and C. R. Grisanti, On the $C^{1, γ}(\bar{Ω}) \cap W^{2, 2} (Ω)$ regularity for a class of electro-rheological fluids, J. Math. Anal. Appl., 356 (2009), 119-132.  doi: 10.1016/j.jmaa.2009.02.013.  Google Scholar

[9]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[10]

L. Diening and M. Růžička, An existence result for non-Newtonian fluids in non-regular domains, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 255-268.  doi: 10.3934/dcdss.2010.3.255.  Google Scholar

[11]

F. Ettwein and M. Růžička, Existence of local strong solutions for motions of electrorheological fluids in three dimensions, Comput. Math. Appl., 53 (2007), 595-604.  doi: 10.1016/j.camwa.2006.02.032.  Google Scholar

[12]

L. C. Evans, Partial Differential Equations, 2$^{nd}$ edition, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010. doi: 10.1090/gsm/019.  Google Scholar

[13]

J. FrehseJ. Málek and M. Steinhauer, On analysis of steady flows of fluids with shear-dependent viscosity based on the Lipschitz truncation method, SIAM J. Math. Anal., 34 (2003), 1064-1083.  doi: 10.1137/S0036141002410988.  Google Scholar

[14]

P. KaplickýJ. Málek and J. Stará, $C^{1, α}$-solutions to a class of nonlinear fluids in two dimensions-stationary Dirichlet problem, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 259 (1999), 89-121.  doi: 10.1023/A:1014440207817.  Google Scholar

[15]

J. Naumann and J. Wolf, Interior differentiability of weak solutions to the equations of stationary motion of a class of non-Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 298-313.  doi: 10.1007/s00021-004-0120-z.  Google Scholar

[16]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000.  Google Scholar

show all references

References:
[1]

E. Acerbi and G. Mingione, Regularity results for stationary electro-rheological fluids, Arch. Ration. Mech. Anal., 164 (2002), 213-259.  doi: 10.1007/s00205-002-0208-7.  Google Scholar

[3]

D. ApushkinskayaM. Bildhauer and M. Fuchs, Steady states of anisotropic generalized Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 261-297.  doi: 10.1007/s00021-004-0118-6.  Google Scholar

[4]

H. Beirão da Veiga, Navier-Stokes Equations with shear-thickening viscosity. Regularity up to the boundary, J. Math. Fluid Mech., 11 (2009), 233-257.  doi: 10.1007/s00021-008-0257-2.  Google Scholar

[5]

M. BildhauerM. Fuchs and X. Zhong, On strong solutions of the differential equations modeling the steady flow of certain incompressible generalized Newtonian fluids, Algebra i Analiz, 18 (2006), 1-23.  doi: 10.1090/S1061-0022-07-00948-X.  Google Scholar

[6]

S.-S. Byun and J. Ok, On $W^{1, q(·)}$-estimates for elliptic equations of $p(x)$-Laplacian type, J. Math. Pures Appl., 106 (2016), 512-545.  doi: 10.1016/j.matpur.2016.03.002.  Google Scholar

[7]

S. Challal and A. Lyaghfouri, Second order regularity for the $p(x)$-Laplace operator, Math. Nachr., 284 (2011), 1270-1279.  doi: 10.1002/mana.200810285.  Google Scholar

[8]

F. Crispo and C. R. Grisanti, On the $C^{1, γ}(\bar{Ω}) \cap W^{2, 2} (Ω)$ regularity for a class of electro-rheological fluids, J. Math. Anal. Appl., 356 (2009), 119-132.  doi: 10.1016/j.jmaa.2009.02.013.  Google Scholar

[9]

L. Diening, P. Harjulehto, P. Hästö and M. Růžička, Lebesgue and Sobolev Spaces with Variable Exponents, Springer, Heidelberg, 2011. doi: 10.1007/978-3-642-18363-8.  Google Scholar

[10]

L. Diening and M. Růžička, An existence result for non-Newtonian fluids in non-regular domains, Discrete Contin. Dyn. Syst. Ser. S, 3 (2010), 255-268.  doi: 10.3934/dcdss.2010.3.255.  Google Scholar

[11]

F. Ettwein and M. Růžička, Existence of local strong solutions for motions of electrorheological fluids in three dimensions, Comput. Math. Appl., 53 (2007), 595-604.  doi: 10.1016/j.camwa.2006.02.032.  Google Scholar

[12]

L. C. Evans, Partial Differential Equations, 2$^{nd}$ edition, Graduate Studies in Mathematics, 19. American Mathematical Society, Providence, RI, 2010. doi: 10.1090/gsm/019.  Google Scholar

[13]

J. FrehseJ. Málek and M. Steinhauer, On analysis of steady flows of fluids with shear-dependent viscosity based on the Lipschitz truncation method, SIAM J. Math. Anal., 34 (2003), 1064-1083.  doi: 10.1137/S0036141002410988.  Google Scholar

[14]

P. KaplickýJ. Málek and J. Stará, $C^{1, α}$-solutions to a class of nonlinear fluids in two dimensions-stationary Dirichlet problem, Zap. Nauchn. Sem. S.-Peterburg. Otdel. Mat. Inst. Steklov. (POMI), 259 (1999), 89-121.  doi: 10.1023/A:1014440207817.  Google Scholar

[15]

J. Naumann and J. Wolf, Interior differentiability of weak solutions to the equations of stationary motion of a class of non-Newtonian fluids, J. Math. Fluid Mech., 7 (2005), 298-313.  doi: 10.1007/s00021-004-0120-z.  Google Scholar

[16]

M. Růžička, Electrorheological Fluids: Modeling and Mathematical Theory, Springer-Verlag, Berlin, 2000.  Google Scholar

[1]

Marilena Filippucci, Andrea Tallarico, Michele Dragoni. Simulation of lava flows with power-law rheology. Discrete & Continuous Dynamical Systems - S, 2013, 6 (3) : 677-685. doi: 10.3934/dcdss.2013.6.677

[2]

José A. Carrillo, Yanghong Huang. Explicit equilibrium solutions for the aggregation equation with power-law potentials. Kinetic & Related Models, 2017, 10 (1) : 171-192. doi: 10.3934/krm.2017007

[3]

Frank Jochmann. Power-law approximation of Bean's critical-state model with displacement current. Conference Publications, 2011, 2011 (Special) : 747-753. doi: 10.3934/proc.2011.2011.747

[4]

Asim Aziz, Wasim Jamshed. Unsteady MHD slip flow of non Newtonian power-law nanofluid over a moving surface with temperature dependent thermal conductivity. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 617-630. doi: 10.3934/dcdss.2018036

[5]

Jinbo Geng, Xiaochun Chen, Sadek Gala. On regularity criteria for the 3D magneto-micropolar fluid equations in the critical Morrey-Campanato space. Communications on Pure & Applied Analysis, 2011, 10 (2) : 583-592. doi: 10.3934/cpaa.2011.10.583

[6]

Hiroshi Inoue, Kei Matsuura, Mitsuharu Ôtani. Strong solutions of magneto-micropolar fluid equation. Conference Publications, 2003, 2003 (Special) : 439-448. doi: 10.3934/proc.2003.2003.439

[7]

Anouar Bahrouni, VicenŢiu D. RĂdulescu. On a new fractional Sobolev space and applications to nonlocal variational problems with variable exponent. Discrete & Continuous Dynamical Systems - S, 2018, 11 (3) : 379-389. doi: 10.3934/dcdss.2018021

[8]

Jean-Jérôme Casanova. Existence of time-periodic strong solutions to a fluid–structure system. Discrete & Continuous Dynamical Systems - A, 2019, 39 (6) : 3291-3313. doi: 10.3934/dcds.2019136

[9]

Alberto Gambaruto, João Janela, Alexandra Moura, Adélia Sequeira. Shear-thinning effects of hemodynamics in patient-specific cerebral aneurysms. Mathematical Biosciences & Engineering, 2013, 10 (3) : 649-665. doi: 10.3934/mbe.2013.10.649

[10]

Lingbing He. On the global smooth solution to 2-D fluid/particle system. Discrete & Continuous Dynamical Systems - A, 2010, 27 (1) : 237-263. doi: 10.3934/dcds.2010.27.237

[11]

Francesca Bucci, Irena Lasiecka. Regularity of boundary traces for a fluid-solid interaction model. Discrete & Continuous Dynamical Systems - S, 2011, 4 (3) : 505-521. doi: 10.3934/dcdss.2011.4.505

[12]

Tao Wang. One dimensional $p$-th power Newtonian fluid with temperature-dependent thermal conductivity. Communications on Pure & Applied Analysis, 2016, 15 (2) : 477-494. doi: 10.3934/cpaa.2016.15.477

[13]

Jong Yeoul Park, Jae Ug Jeong. Pullback attractors for a $2D$-non-autonomous incompressible non-Newtonian fluid with variable delays. Discrete & Continuous Dynamical Systems - B, 2016, 21 (8) : 2687-2702. doi: 10.3934/dcdsb.2016068

[14]

Iryna Ryzhkova-Gerasymova. Long time behaviour of strong solutions to interactive fluid-plate system without rotational inertia. Discrete & Continuous Dynamical Systems - B, 2018, 23 (3) : 1243-1265. doi: 10.3934/dcdsb.2018150

[15]

Šárka Nečasová, Joerg Wolf. On the existence of global strong solutions to the equations modeling a motion of a rigid body around a viscous fluid. Discrete & Continuous Dynamical Systems - A, 2016, 36 (3) : 1539-1562. doi: 10.3934/dcds.2016.36.1539

[16]

P. Kaplický, Dalibor Pražák. Lyapunov exponents and the dimension of the attractor for 2d shear-thinning incompressible flow. Discrete & Continuous Dynamical Systems - A, 2008, 20 (4) : 961-974. doi: 10.3934/dcds.2008.20.961

[17]

Chunhua Jin. Global classical solution and stability to a coupled chemotaxis-fluid model with logistic source. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3547-3566. doi: 10.3934/dcds.2018150

[18]

Feng Li, Yuxiang Li. Global existence of weak solution in a chemotaxis-fluid system with nonlinear diffusion and rotational flux. Discrete & Continuous Dynamical Systems - B, 2019, 24 (10) : 5409-5436. doi: 10.3934/dcdsb.2019064

[19]

Hugo Beirão da Veiga. Turbulence models, $p-$fluid flows, and $W^{2, L}$ regularity of solutions. Communications on Pure & Applied Analysis, 2009, 8 (2) : 769-783. doi: 10.3934/cpaa.2009.8.769

[20]

Luis A. Caffarelli, Alexis F. Vasseur. The De Giorgi method for regularity of solutions of elliptic equations and its applications to fluid dynamics. Discrete & Continuous Dynamical Systems - S, 2010, 3 (3) : 409-427. doi: 10.3934/dcdss.2010.3.409

2018 Impact Factor: 0.871

Metrics

  • PDF downloads (36)
  • HTML views (158)
  • Cited by (0)

Other articles
by authors

[Back to Top]